Alert archive / Florida / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 20, NWS Tallahassee, FL

March 3, 2001Holmes County, Washington County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 3, 2001, 7:36 PM CST for Holmes County, Washington County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 3, 2001, 7:36 PM CST (01:36 UTC)
Expired
Mar 3, 2001, 8:30 PM CST
In force
54 min
Issued by
NWS Tallahassee, FL
Area
Whole counties

Counties Holmes County, FL, Washington County, FL

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 3, 3:00 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2001-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 544 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2001-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
544 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
660 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 040138
SVRTLH
FLC005-059-133-040230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
736 PM CST SAT MAR 3 2001

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BAY COUNTY IN FLORIDA
  HOLMES COUNTY IN FLORIDA
  WASHINGTON COUNTY IN FLORIDA

* UNTIL 830 PM CST...

* AT 736 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A   
  LINE OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS ABOUT 12          
  MILES SOUTHEAST OF DE FUNIAK SPRINGS...MOVING EAST AT 65 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FIVE POINTS...CARYVILLE BY 740 PM CST...
  VERNON...POPLAR HEAD BY 745 PM CST...
  WAUSAU...SUNNY HILLS BY 750 PM CST...
  CHIPLEY MUNI A/P...CHIPLEY BY 755 PM CST...

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCE WARNING. REMAIN CALM...BUT BE ALERT FOR RAPIDLY
CHANGING CONDITIONS.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.



.END

9-FOURNIER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 3:30 PM CST, 4 hours 6 minutes earlier.

Area forecast discussion, Mar 3, 3:30 PM CST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
430 PM EST SAT MAR 3 2001

...UPDATED FOR TORNADO WATCH #45 TO COVER SAME AREA AS TORNADO
WATCH #43 UNTIL 10 PM EST/ 9PM CST...

MODELS: MODELS ARE IN VERY GOOD AGREEMENT WITH THE UPPER AND LOWER
LEVEL FEATURES. VIGOROUS SHORTWAVE OVER SOUTHEAST TEXAS LIFTS TO THE
NORTHEAST THROUGH SUNDAY WITH TROUGH AXIS MOVING TO THE EASTERN GULF
BY 00Z MON. MEANWHILE...A DEEP UPPER VORTEX JUST NORTH OF NEW
ENGLAND RETROGRADES TO THE GREAT LAKES REGION 00Z MON THEN DROPS
SOUTHWARD DEEPENING THE TROUGH ALONG EASTERN U.S. AS THE AXIS
CONTINUES TO SWING FURTHER EAST THROUGH THE FLORIDA PENINSULA BY
12Z MON. THE AVN SHOWS THE UPPER VORTEX PRACTICALLY COMPLETING A
LOOP DROPPING IT SOUTHEAST OFF THE NORTH CAROLINA COAST BY 12Z TUE
THEN LIFTING TO JUST SOUTH OF NEW FOUNDLAND MIDDAY WEDNESDAY.

AT THE SURFACE...MODELS TAKE LOW OVER SOUTHERN LA AND DEEPEN IT AS
IT MOVES OFF THE MID-ATLANTIC WITH THE 48 HOUR POSITION NEAR THE
DELMARVA PENINSULA. THE ETA AND AVN ARE VERY SIMILAR WITH THE
POSITION AND STRENGTH WITH THE NGM A LITTLE WEAKER AND SLIGHTLY TO
THE SOUTHWEST ALONG THE VA/NC COAST. IN THE SHORT TERM...SEVERE
WEATHER THREAT WILL CONTINUE THROUGH THIS EVENING AND INTO SUNDAY
MORNING WITH A SQUALL LINE DEVELOPING AND RACING EASTWARD. SPC HAS
OUR ENTIRE CWA HIGHLIGHTED FOR MODERATE RISK OF SEVERE WEATHER.
PLEASE REFER TO THE LATEST SPC DAY 1 CONVECTIVE OUTLOOK /SWODY1/ FOR
DETAILS AND REASONING. NEEDLESS TO SAY CATEGORICAL POPS TONIGHT FOR
ALL ZONES WITH APPROPRIATE SEVERE WEATHER WORDING. PRECIP MAY LINGER
ACROSS THE EXTREME EASTERN ZONES SUNDAY MORNING WITH DECREASING
CLOUDINESS FROM WEST TO EAST ALONG WITH WINDS BECOMING BRISK FROM
THE WEST AS THE SURFACE FRONT PUSHES THROUGH. SKIES MAY NOT
COMPLETELY CLEAR OUT SUNDAY NIGHT AS MODELS SHOW DEEP WRAP AROUND
MOISTURE EXTENDING DOWN THE GULF AS SURFACE LOW CONTINUES TO WIND UP
AND LIFT NORTHEAST. IN ANY CASE...A COOLER AND DRIER AIRMASS WILL
FILTER INTO THE REGION SUNDAY WITH COLDER AND DRIER AIR ON MONDAY AS
WINDS VEER TO THE NORTHWEST. LOOKING AHEAD...FREEZING TEMPERATURES A
GOOD POSSIBILITY FOR TUESDAY AND WEDNESDAY MORNING AS SURFACE HIGH
BUILDS OVER THE DEEP SOUTH BEHIND EXITING LOW PRESSURE SYSTEM.

EXTENDED: DID NOT LOOK TO MUCH AT THE EXTENDED GUIDANCE. LOOKS LIKE
A GRADUAL WARMUP BEGINS MID-WEEK WITH THE NEXT CHANCE FOR RAIN ON
FRIDAY WITH CLEARING ON SATURDAY.

MARINE: CURRENTLY WINDS ARE SUSTAINED ABOVE 15 KNOTS WITH SEAS
APPROACHING 7 FEET AND A SCA IS IN EFFECT. MODELS SHOW WINDS AND
SEAS CONTINUING TO INCREASE THIS EVENING AND OVERNIGHT WHILE
VEERING FROM SOUTH TO WEST. CURRENT FORECAST AND GUIDANCE INDICATES
WINDS INCREASING TO 20 TO 25 KNOTS TONIGHT WITH SEAS BUILDING TO
AROUND 9 OR 10 FEET. WINDS WILL BE WEST ON SUNDAY WITH SPEEDS
SUSTAINED NEAR 25 KNOTS AND SEAS BUILDING UP TO 11 FEET.

FIRE WEATHER: NO CONCERNS. WINDS WILL BE BRISK ON SUNDAY BUT MINIMUM
RH VALUES WILL STILL BE TOO HIGH.

THANKS TBW FOR THE COORDINATION.

PRELIMINARY NUMBERS...
TLH 065/071 044/060 9200
PFN 063/068 046/061 9-00
DHN 058/062 040/061 9-00
ABY 060/067 042/059 9200
VLD 066/073 043/060 9400

.TLH...
AL...TORNADO WATCH #45 UNTIL 9 PM CST.
GA...NONE.
FL...TORNADO WATCH #45 UNTIL 9 PM CST FOR GMZ750 AND ALL PANHANDLE
     ZONES EXCEPT GULF.
     SMCA GMZ750-755-770-775

FOR A LIST OF COMMONLY USED ACRONYMS AND CONTRACTIONS...SEE OUR WEB
PAGE AT HTTP://WWW.SRH.NOAA.GOV/TLH/TLH/CONTRACTIONS.HTML.

BARRY

In the hours before

Special weather statement, Mar 3, 3:00 PM CST, 4 hours 36 minutes before
ALZ065>069-FLZ007>013-GMZ750-040300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
400 PM EST SAT MAR 3 2001

...THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR
SOUTHEAST ALABAMA AND MUCH OF THE EASTERN FLORIDA PANHANDLE EFFECTIVE
UNTIL 9 PM CST...

THIS WATCH INCLUDES THE FOLLOWING COUNTIES...
IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON.
IN FLORIDA...WALTON...HOLMES...WASHINGTON...CALHOUN...BAY...AND
JACKSON.

TORNADOES...HAIL UP TO 2 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS
TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEhVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

17-GOULD
Special weather statement, Mar 3, 6:00 PM CST, 1 hour 36 minutes before
GAZ120>131-142>148-155>161-040300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
700 PM EST SAT MAR 3 2001

...THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR
SOUTHERN GEORGIA EFFECTIVE UNTIL 10 PM EST...

THIS WATCH INCLUDES THE FOLLOWING COUNTIES...
BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...CLAY...COLQUITT...
COOK...DECATUR...DOUGHERTY...EARLY...GRADY...IRWIN...LANIER...LEE...
LOWNDES...MILLER...MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...
TERRELL...THOMAS...TIFT...TURNER AND WORTH

TORNADOES...HAIL UP TO 2 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS
TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

12-WATSON
Special weather statement, Mar 3, 7:30 PM CST, 6 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-040400-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
830 PM EST SAT MAR 3 2001

...A TORNADO WATCH IS IN EFFECT FOR SOUTHEAST ALABAMA...SOUTHWEST
AND SOUTH CENTRAL GEORGIA...AND MUCH OF THE FLORIDA PANHANDLE UNTIL
10 PM EST (9 PM CST)...

A LINE OF SEVERE THUNDERSTORMS IS RAPIDLY MOVING EAST-NORTHEASTWARD
THROUGH SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE...AND WILL
CONTINUE TO MOVE EASTWARD INTO GEORGIA AND THE FLORIDA BIG BEND
DURING THE NEXT FEW HOURS. THE MAIN THREAT FROM THESE STORMS ARE
STRAIGHT LINE WIND GUSTS OF 60 TO 75 MPH...WHICH MAY CAUSE WIDESPREAD
MINOR DAMAGE IN THE AFFECTED AREAS. A FEW TORNADOES ARE ALSO POSSIBLE
WITH THESE STORMS.

SKYWARN SPOTTERS HAVE BEEN ACTIVATED AND WILL BE NEEDED FOR THE NEXT
SEVERAL HOURS.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

17-GOULD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 7:15 PM CSTSevere Thunderstorm WarningTAEWalton45 min
Mar 3, 7:36 PM CSTSevere Thunderstorm WarningTAEBay54 min
Mar 3, 8:04 PM CSTSevere Thunderstorm WarningTAEJackson41 min

Nearby

Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.